Tennessee, 2024

Damaging Winds in Tennessee, June 26, 2024

June 26, 2024 · NWS OHX · 23 events in 8 counties and zones

Severe thunderstorms impacted portions of Middle Tennessee during the afternoon of June 26, 2024. The main threat were severe thunderstorm winds with multiple reports of downed trees received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$54,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Severe thunderstorms impacted portions of Middle Tennessee during the afternoon of June 26, 2024. The main threat were severe thunderstorm winds with multiple reports of downed trees received. A brief funnel cloud was also sighted in Bedford County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 26, 11:41 AM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Jun 26, 11:41 AM CST, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1241 PM CDT Wed Jun 26 2024

...New AVIATION...

.SHORT TERM...
(This afternoon through Friday Night)
Issued at 1204 PM CDT Wed Jun 26 2024

An upstream shortwave is poised to move through the area tonight.
PVA in advance of this feature is expected to work into the area
beginning later this afternoon. This will serve to act upon an
increasing area of instability and hence, we will see thunderstorm
development by late this afternoon. We are in a marginal risk for
severe with the primary threat being straight line damaging wind
potential. 850 mb wind speeds are only around 15-20 kts so vertical
storm height/structure will need to be sufficient enough so as to
reach strong to severe levels. Quite a bit of cloud cover in
place now so additional cape increase may be somewhat mitigated.
That said, we do see some current values approaching 2000 j/kg in
our east.

Moving on, a fair deal of moisture will reside into Thursday
morning. We could still see some lingering showers/a few tstms into
the morning hours. Otherwise, heights will be on the increase with
an upper high developing across TX. Westerlies will shift north
leaving a large zone of ridging across the mid and deep south. This
will equate to a marked decrease in pop values with just minimal inclusion
for Thursday night through Friday night.

For the near term temps, the shortwave will be bringing a
welcomed break through Thursday with highs holding in the 80s.
This wont last long though as the aforementioned height increase
takes over and sends us back int the 90s on Friday.

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 1204 PM CDT Wed Jun 26 2024

In the extended forecast, the upper high over TX will bring the heat
but it looks as though it will remain to our southwest. This will
allow a weak but entrenched west northwesterly ul flow to
prevail. We might get a boundary through here on Saturday night
which will bring another round of shower and tstm chances with it.
Tough to get boundaries though the area this time of year.
However, the Euro and GFS solutions are both on board with brining
the boundary through. Plenty of instability will welcome the
boundary so keep an eye for Saturday. No outlook as of yet but
that may change.

Moving on, dry weather returns with the surface high to our north
in control. Meanwhile, the upper ridging looks poised to take
over our weather pattern by mid week. Thus, hot and dry weather to
set up.

Those extended temperatures will feature a noticeable variability.
Saturday, ahead of the boundary, it will be quite hot and in the 90s
for most areas. Sunday and Monday will contain a 10 degree cooldown
with that surface high to our north being in control. Then, back up
into the 90s again with the upper ridge returning.

As for the tropics? the Atlantic looks clean for the most part.
There are a couple of disturbances just north of the itcz with only
low probabilities of reaching tropical organization levels.

The 6 to 14 day outlook calls for above normal temps and below
normal precip. Looks like more hot weather is on the way.

&&

.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Wed Jun 26 2024

VFR conditions the next few hours. A line of scattered showers and
thunderstorms will move into the northwest after 20z and will
continue to push to the east through 04z. IFR/LIFR in
thunderstorms due to low cigs, low vis, and heavy rain. Low cigs
will build in behind the line of showers and thunderstorms with
cigs falling to LIFR overnight. Cigs will start to improve after
15z and should return to VFR by 18z tomorrow. Southerly winds
under 10 knots this afternoon shifting to the north overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      72  89  71  94 /  80  20   0  20
Clarksville    70  88  67  92 /  70  10   0  10
Crossville     65  83  65  87 /  60  40  10  30
Columbia       70  88  68  93 /  60  30   0  20
Cookeville     68  84  67  89 /  70  30  10  20
Jamestown      66  83  66  89 /  80  30  10  30
Lawrenceburg   69  87  68  92 /  70  30  10  20
Murfreesboro   71  89  68  94 /  70  20  10  20
Waverly        69  87  67  92 /  70  10   0  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...21
LONG TERM....21
AVIATION.....Mueller

In the hours before

Special weather statement, Jun 26, 2:24 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
324 PM CDT Wed Jun 26 2024

TNZ057-058-060-262100-
Hickman TN-Lewis TN-Maury TN-
324 PM CDT Wed Jun 26 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LEWIS...
NORTHWESTERN MAURY AND CENTRAL HICKMAN COUNTIES THROUGH 400 PM CDT...

At 324 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Centerville, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Centerville, Santa Fe, Williamsport, Primm Springs, Nunnelly, and
Hampshire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3554 8738 3571 8761 3596 8743 3575 8704
TIME...MOT...LOC 2024Z 227DEG 36KT 3566 8738

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Shamburger/Payette
Special weather statement, Jun 26, 2:27 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
327 PM CDT Wed Jun 26 2024

TNZ023-024-262130-
Humphreys TN-Houston TN-
327 PM CDT Wed Jun 26 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HOUSTON AND HUMPHREYS
COUNTIES THROUGH 430 PM CDT...

At 327 PM CDT, Doppler radar was tracking a strong thunderstorm near
Camden, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Waverly, New Johnsonville, McEwen, Tennessee Ridge, and Houston
County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3600 8800 3603 8800 3612 8792 3617 8792
      3622 8795 3628 8795 3634 8797 3628 8763
      3608 8756 3593 8792 3594 8793 3594 8798
      3595 8801 3597 8802
TIME...MOT...LOC 2027Z 228DEG 22KT 3601 8809

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Shamburger
Special weather statement, Jun 26, 2:49 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Nashville TN
349 PM CDT Wed Jun 26 2024

TNZ025>027-057-059-060-262130-
Hickman TN-Williamson TN-Dickson TN-Davidson TN-Maury TN-Cheatham TN-
349 PM CDT Wed Jun 26 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DAVIDSON...
SOUTHEASTERN DICKSON...NORTHWESTERN MAURY...WILLIAMSON...SOUTH
CENTRAL CHEATHAM AND NORTHEASTERN HICKMAN COUNTIES THROUGH 430 PM
CDT...

At 348 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Fairview, or near Bon Aqua, moving northeast at
25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Franklin, Dickson, Brentwood, Forest Hills, White Bluff, Kingston
Springs, Thompson's Station, Pegram, Burns, Bellevue, Fairview, Bon
Aqua, Primm Springs, Lyles, Natchez Trace At Highway 96, Santa Fe,
and Leipers Fork.

This includes the following highways...
 Interstate 40 between mile markers 173 and 199.
 Interstate 65 between mile markers 63 and 71.
 Interstate 840 between mile markers 1 and 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3567 8720 3594 8744 3623 8706 3593 8671
TIME...MOT...LOC 2048Z 231DEG 22KT 3588 8727

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Shamburger/Payette
Special weather statement, Jun 26, 2:59 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
359 PM CDT Wed Jun 26 2024

TNZ061-095-262130-
Giles TN-Marshall TN-
359 PM CDT Wed Jun 26 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN MARSHALL AND
SOUTHEASTERN GILES COUNTIES THROUGH 430 PM CDT...

At 359 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pulaski, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lewisburg, Pulaski, Cornersville, Elkton, Goodspring, Frankewing, and
Prospect.

This includes Interstate 65 between mile markers 7 and 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3517 8714 3546 8678 3532 8664 3531 8665
      3532 8666 3531 8667 3531 8668 3525 8675
      3526 8683 3511 8683 3502 8700
TIME...MOT...LOC 2059Z 231DEG 29KT 3515 8700

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, Jun 26, 3:17 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
417 PM CDT Wed Jun 26 2024

TNZ005-006-023>026-262145-
Stewart TN-Dickson TN-Humphreys TN-Cheatham TN-Montgomery TN-
Houston TN-
417 PM CDT Wed Jun 26 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DICKSON...
MONTGOMERY...EASTERN STEWART...HOUSTON...NORTHWESTERN CHEATHAM AND
NORTHEASTERN HUMPHREYS COUNTIES THROUGH 445 PM CDT...

At 417 PM CDT, Doppler radar was tracking a strong thunderstorm near
Erin, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Erin, Clarksville, Tennessee Ridge, Vanleer, Cumberland City,
Slayden, Cheatham Dam, Indian Mound, Palmyra, Cunningham, and
Woodlawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3639 8708 3610 8756 3632 8787 3664 8767
      3664 8762
TIME...MOT...LOC 2117Z 223DEG 30KT 3629 8765

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Shamburger/Cole
Special weather statement, Jun 26, 3:20 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
420 PM CDT Wed Jun 26 2024

TNZ028-062-262145-
Rutherford TN-Wilson TN-
420 PM CDT Wed Jun 26 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL RUTHERFORD AND
SOUTHWESTERN WILSON COUNTIES THROUGH 445 PM CDT...

At 420 PM CDT, Doppler radar was tracking a strong thunderstorm near
Murfreesboro, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Murfreesboro, Smyrna, Walterhill, Cedars Of Lebanon State Park,
Lascassas, and Gladeville.

This includes the following highways...
 Interstate 24 between mile markers 69 and 81.
 Interstate 840 between mile markers 51 and 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3579 8642 3592 8657 3616 8642 3599 8611
TIME...MOT...LOC 2120Z 227DEG 24KT 3591 8643

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Shamburger

The radar

The Nashville radar (KOHX), 63 km away, was scanning. The volume nearest the first event began at 21:21 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.

Thunderstorm Wind, Williamson

When
June 26, 3:20 PM CST
Where
Williamson County, 2.21 mi W of Duplex
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.750, -86.889

A tree was reported down on Pipkin Hills Drive in Spring Hill. Damages are a rough estimate.

Thunderstorm Wind, Rutherford

When
June 26, 3:31 PM CST
Where
Rutherford County, 1.01 mi ENE of Murfreesboro
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
35.856, -86.403

A downed powerline was reported on Broad Street and Medical Center Parkway in Murfreesboro. Damages are a rough estimate.

Thunderstorm Wind, Williamson

When
June 26, 3:37 PM CST
Where
Williamson County, Franklin
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.920, -86.900

A tSpotter reported a snapped tree limb near downtown Franklin. Damages are a rough estimate.

Thunderstorm Wind, Williamson

When
June 26, 3:42 PM CST
Where
Williamson County, 3.93 mi NE of Mallorys
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
35.991, -86.751

A tSpotter reported a large tree down on Green Hill Boulevard and Concord Road near Brentwood. Damages are a rough estimate.

Thunderstorm Wind, Williamson

When
June 26, 3:45 PM CST
Where
Williamson County, 0.56 mi SE of Nolensville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
35.944, -86.674

Severe thunderstorm winds downed a large tree in the yard of a home on Clovercroft Road at Dante Rance Lane near Nolensville. Damages are a rough estimate.

Thunderstorm Wind, Williamson

When
June 26, 3:47 PM CST
Where
Williamson County, 0.84 mi SW of Mudsink
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.912, -86.831

Multiple snapped tree branches were reported along S Royal Oaks Boulevard between Riverside Drive and Center Point Place in Franklin. Damages are a rough estimate.

Thunderstorm Wind, Davidson

When
June 26, 3:52 PM CST
Where
Davidson County, 1.76 mi WNW of Oglesby
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
36.060, -86.759

Severe thunderstorm winds downed a tree in Crieve Hall. Damages are a rough estimate.

Thunderstorm Wind, Bedford

When
June 26, 3:55 PM CST
Where
Bedford County, 0.52 mi SE of Sims Spg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.514, -86.624

A large tree was reported down on Sim Spring Road in Wheel. Damages are a rough estimate.

Thunderstorm Wind, Davidson

When
June 26, 3:58 PM CST
Where
Davidson County, 1.81 mi WSW of Nashville Cornelia F
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.170, -86.730

A large tree branch was reported downed at a residence near Shelby Park in East Nashville. Damages are a rough estimate.

Thunderstorm Wind, Davidson

When
June 26, 4:01 PM CST
Where
Davidson County, 0.89 mi SSE of (Bna)nashville Metro
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.118, -86.675

Downburst reported at Nashville International Airport along Hangar Lane. These strong winds knocked over temporary construction signs along the road.

Thunderstorm Wind, Davidson

When
June 26, 4:03 PM CST
Where
Davidson County, 1.08 mi NE of (Bna)nashville Metro
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
36.141, -86.666

Severe thunderstorm winds downed trees near Donelson Pike and Interstate 40. Damages are a rough estimate.

Thunderstorm Wind, Davidson

When
June 26, 4:08 PM CST
Where
Davidson County, 0.55 mi WSW of Tulip Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
36.196, -86.609

Severe thunderstorm winds downed a tree and powerline at Andrew Jackson and Weber Drive in Hermitage. Damages are a rough estimate.

Thunderstorm Wind, Davidson

When
June 26, 4:11 PM CST
Where
Davidson County, 0.82 mi E of Berryville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.202, -86.615

A Facebook user reported a snapped tree on Luree Lane in Hermitage. Damages are a rough estimate.

Thunderstorm Wind, Wilson

When
June 26, 4:11 PM CST
Where
Wilson County, 0.1 mi S of Watertown
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.099, -86.130

A tree was reported down in Watertown along Highway 70. Damages are a rough estimate.

Thunderstorm Wind, Wilson

When
June 26, 4:13 PM CST
Where
Wilson County, 2.18 mi SW of Green Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.211, -86.581

A Facebook user reported a snapped tree on Garland Drive. Damages are a rough estimate.

Funnel Cloud, Bedford

When
June 26, 4:13 PM CST
Where
Bedford County, 0.56 mi E of Unionville
Reported by
Social Media
Coordinates
35.620, -86.590

A brief funnel cloud was spotted near Unionville.

Thunderstorm Wind, Wilson

When
June 26, 4:16 PM CST
Where
Wilson County, 1.23 mi WNW of Mt Juliet
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.206, -86.541

Severe thunderstorm winds downed powerlines along West Division Street near Pascal Drive in Mount Juliet, forcing the closure of West Division Street. Damages are a rough estimate.

Thunderstorm Wind, Robertson

When
June 26, 4:19 PM CST
Where
Robertson County, 2.36 mi E of Flewellyn
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.480, -86.927

A tree was reported down in the 4100 block of Lahr Road in Springfield. Damages are a rough estimate.

Thunderstorm Wind, Robertson

When
June 26, 4:27 PM CST
Where
Robertson County, Springfield
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.500, -86.880

Multiple reports of downed trees were received in Springfield. Damages are a rough estimate.

Thunderstorm Wind, Wilson

When
June 26, 4:32 PM CST
Where
Wilson County, 2.13 mi NNW of Oakland
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.300, -86.358

A Facebook user reported a tree down on a home along Denny Road in Lebanon. No injuries were reported. Damages are a rough estimate.

Thunderstorm Wind, Putnam

When
June 26, 6:00 PM CST
Where
Putnam County, 0.79 mi SW of Cookeville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.162, -85.510

A powerline was downed across West Spring Street at Scott Avenue in Cookeville. A tree was also reported down on East Broad Street. Damages are a rough estimate.

Thunderstorm Wind, Putnam

When
June 26, 6:07 PM CST
Where
Putnam County, 0.74 mi SE of Algood
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.191, -85.422

A tree was reported down on Brotherton Mountain Road at East Wall Avenue in Algood. Damages are a rough estimate.

Thunderstorm Wind, Fentress

When
June 26, 7:15 PM CST
Where
Fentress County, 0.56 mi W of Jamestown
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Social Media
Coordinates
36.430, -84.930

An awning was blown off a gas station in Jamestown. Damages are a rough estimate.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2024Every state in 2024This day in weather historyWarnings in Tennessee, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1179645, 1179648, 1179537, 1179540, 1179548, 1179550, 1179552, 1179650, 1179554, 1179572, 1179587, 1179627, 1179632, 1179654, 1179634, 1179662, 1179636, 1179655, 1179656, 1179638, 1179659, 1179660, 1179661.